Stella Dimoko Korkus.com: Emergency Room Series: The Addict

Advertisement

Advertisement - Mobile In-Article

Wednesday, February 28, 2018

Emergency Room Series: The Addict

I witnessed something that looked like a script straight out of an horror movie. 




I've seen people abuse drugs and I've had to care for some but I've never come across a patient like this before.. Ever. 


A guy in his mid-twenties was brought to the ER by his parents. He was said to have been found at home hitting his head on his bedroom door despite the fact that the door wasn't locked. Right from the reception, we could hear people shouting and causing chaos. Apparently the patient was acting wild and kicking everyone in his way so the security men had to pin him down. Even his parents couldn't hold him down


They managed to carry him into the ER.


The doctor told the security men to place him on the bed. As soon as they placed him on the bed, he stood up, turned around and started dancing really weird. He then paused and started clapping and laughed so hard everyone was stunned. He was sweating profusely and his eyeballs were bulging and red. He started pointing at us saying he would kill and eat us. He knelt down and started crawling in circles and singing in a language we didn't know. His parents tried to move closer to hold him down but he stood up and quickly lifted the drip stand at the side of the bed ready to attack. He also peed in his pants. 

I knew for sure it was a case of substance abuse

We all paused and stared because we knew if anyone moved or touched him he could overreact and hit the person with the drip stand so we waited thinking he would get tired and sit on the bed so we could quickly restrain him by tying his hands and legs to the bed frame, it was a very long wait because this guy never got tired. He kept on his 'display' for quite sometime


When we got tired of waiting, a doctor threw a stethoscope on the floor beside him to distract him. As he dropped the drip stand to pick the stet up, the doc and security men who had been waiting all along, all lunged at him to pin him down. It was a very funny sight.


They were finally able to restrain him on the bed. His vitals were all abnormal: bp high, pulse high, temp high and he was breathing fast. He looked so excited and his eyeballs were bulging. When his parents were questioned about what he took, the mother handed over a small sachet she found in his room to the doctor who poured the content on a table. The stuff was like white powder with tiny tiny crystals in it. Most likely cocaine and bath salt..who knows.


When asked how long he had been having drug problems, the mother said that was the first time he was acting that way. The father kept shouting 'omo pastor, omo Jesu, Ah. You, my own son doing drugs! Don't I provide for you? You have joined cult abi! You will just kill yourself and die in hell again !'. 


The doctors were looking at him disdainfully wondering how religion relates to a child taking drugs. Apparently the father was more concerned about his name being tarnished than the state of the guy's mental health. I learnt the patient was a final year student in a popular private school.


Just when we thought the manic episodes had stopped, the patient started talking gibberish again, saying he wanted to die. He kept kicking the air repeating 'leave him in hell, leave me to die. At a point he was calling a girl's name repeatedly'. He would then groan loudly and drool saliva. 


Guys, I was scared! I didn't know whether they would call a psychiatrist or an exorcist.

After much struggle, we were able to get a IV access. He had IV fluids to reduce the toxicity of whatever he took and had muscle relaxants too, then he was able to sleep off. The doctors later filled a referral form to move the guy to a psychiatric hospital and to see a psychologist for better management as it was beyond ER.

I cannot overemphasize how dangerous it is to take illicit drugs. Although I'm not sure of what had transpired or why the guy took the drugs or how long, it was very likely it was his first time.


If you are doing drugs, its advisable you stop. It won't be easy but its worth it. You're weakening the immune system and increasing your susceptibility to infections. Illicit Drugs cause cardiovascular diseases ranging from abnormal heart rate to heart attacks and causes nausea, vomiting and abdominal pain. It causes the liver to have to work harder, possibly causing significant damage or liver failure. It causes paranoia aggressiveness, hallucinations, addiction, impaired judgment, impulsiveness, loss of self-control etc the list is endless. In pregnant women, it causes babies to be abnormally formed and reduces their chances of surviving after birth. 


I don't know of any significant or good benefit of illicit drugs except medical marijuana which is usually prescribed. Drugs can make one take steps or make decisions that can be fatal.
If you have a friend or family with drug problems, please assist them to seek help fast so as not to lose them.


*Will the boy ever recover?

19 comments:

  1. Now this is scary! Like seeing one's child displaying all that in your presence is the scariest thing ever. I pray he gets healing and desist from whatever rubbish he was taking and into.I

    ReplyDelete
  2. Nice piece.
    Something confused me nevertheless; why were you talking about "an exorcist" when you wondered what "religion has to do with a child taking drugs?"

    ReplyDelete
    Replies
    1. Lol, aunty nurse was so scared she didnt know what to think anymore. Nice post Nurse!

      Delete
    2. Lol, aunty nurse was so scared she didnt know what to think anymore. Nice post Nurse!

      Delete
    3. Are you minding her? Looked at him disdainfully yet she wants to exorcise demons .I no blame her . ItsI the urge boy that took drugs that I blame. Omo pastor doing drugs.

      Delete
  3. Oh no, i feel so sorry for the young man. I pray he fully recovers.

    ReplyDelete
  4. This is indeed scary. I hope he desist after full recovery,most of them go back.

    ReplyDelete
  5. Jesus help him to regain himself

    Dear, save us all and save our children. . . . Thanks

    ReplyDelete
  6. Na wa o. People looking for trouble in the name of enjoyment. Tramadol, cocaine,etc all harmful substances ...

    ReplyDelete
  7. Awon science student. God help these kids

    ReplyDelete
  8. This is quite tame to what I experienced at NPH, Aro during my posting in january. Oh, the handsome and beautiful people I saw whose life's have been ruined by substance abuse. The worse is when they have become dependent and are going through withdrawal, it is a pitiful sight. Anyway, he that hath ears, let him hear.

    ReplyDelete
  9. Oh my days!!! 'FLAKKA' has entered Naija?? That drug is waaaaay worse than Coke, Meth or Heroine! Pple run from the sight of that drug!! *shudders* y'all can google the side effects of FLAKKA and be shocked!

    Kelvin Dat Edo Boi (Stellz Cousin)

    ReplyDelete
  10. Replies
    1. Lol, I can imagine too

      Delete
  11. Tgis is really sad. I pray those struggling with substance abuse are healed cos its a scary something

    ReplyDelete
  12. He's on a codeine diet....

    ReplyDelete

Disclaimer: Comments And Opinions On Any Part Of This Website Are Opinions Of The Writers Or Anonymous Persons And They Do Not Represent The Opinions Of StellaDimokoKorkus.com

Pictures and culled stories posted on this site will be given due credit and is not the fault of StellaDimokoKorkus.com if website culled from misrepresents source of story.

If you have a complaint or a story,Please Contact StellaDimokoKorkus.com Via

Sdimokokorkus@gmail.com
Mobile Phone +4915210329280